# SDR 2006FA0000386

- Difficulty date: April 5, 2006
- Submitted: April 21, 2006
- Operation: General aviation
- Aircraft: N52WW
- Make and model: Piper PA-23-250
- Aircraft serial: 278154014
- Engine: Lyc IO540*
- System (JASC): 2121 · Air Distribution Fan
- Part: Cooling Fan
- Part number: 553002
- Part serial: 010316
- Condition: Burned
- Location: Inst Panel
- Part time: 6,112 hours
- Stage of operation: TX
- How discovered: V
- Nature of condition: B, A
- Precautionary procedure: E

## Discrepancy

AFTER STARTING ENGINES, THE PILOT SMELLED SMOKE AND OBSERVED FLAMES BEHIND CO-PILOTS INSTRUMENT PANEL.  ENGINES WERE SHUTDOWN.  WHEN MASTER SWITCH WAS TURNED OFF, THE FLAME WENT OUT.  INVESTIGATION REVEALED THAT THE AVIONICS COOLING FAN HAD CAUGHT FIRE.  (K)
